Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Pittsburgh, PA

June 3, 2012Clarion County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 3, 2012, 2:34 PM EDT for Clarion County, Venango County, Pennsylvania. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2012, 2:34 PM EDT (18:34 UTC)
Expired
Jun 3, 2012, 3:15 PM EDT
In force
41 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Clarion County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS51 KPBZ 031834
SVRPBZ
PAC031-121-031915-
/O.NEW.KPBZ.SV.W.0045.120603T1834Z-120603T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 315 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES WEST OF KNOX...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  KNOX...               SLIGO...              CLARION...
  LIMESTONE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4128 7922 4103 7931 4117 7968 4120 7977
      4127 7973
TIME...MOT...LOC 1833Z 285DEG 30KT 4120 7965

$$

WOODRUM
2 follow-up statements
708 
WWUS51 KPBZ 031846
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT SUN JUN 3 2012

PAC121-031856-
/O.CAN.KPBZ.SV.W.0045.000000T0000Z-120603T1915Z/
VENANGO PA-
246 PM EDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR VENANGO COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4116 7966 4122 7958 4121 7937 4128 7922
      4103 7931
TIME...MOT...LOC 1846Z 291DEG 30KT 4114 7953

$$

PAC031-031915-
/O.CON.KPBZ.SV.W.0045.000000T0000Z-120603T1915Z/
CLARION PA-
246 PM EDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CLARION COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SLIGO...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SLIGO...              CLARION...            LIMESTONE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4116 7966 4122 7958 4121 7937 4128 7922
      4103 7931
TIME...MOT...LOC 1846Z 291DEG 30KT 4114 7953

$$

WOODRUM
563 
WWUS51 KPBZ 031853
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT SUN JUN 3 2012

PAC031-031915-
/O.CON.KPBZ.SV.W.0045.000000T0000Z-120603T1915Z/
CLARION PA-
253 PM EDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR CLARION COUNTY...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SLIGO...MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SLIGO...              LIMESTONE...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4116 7966 4120 7956 4116 7926 4103 7931
TIME...MOT...LOC 1853Z 297DEG 31KT 4111 7946

$$

WOODRUM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:45 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 3, 1:45 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
145 PM EDT SUN JUN 3 2012

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE ACROSS THE NORTHEASTERN UNITED STATES
WILL KEEP OCCASIONAL SHOWERS AND SLIGHTLY BELOW NORMAL
TEMPERATURES IN THE FORECAST FOR MUCH OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FOR MINOR ADJUSTMENTS TO SKY COVER THIS AFTERNOON. UPPER LEVEL LOW
HAS REMAINED NEARLY STATIONARY NORTH OF LAKE HURON OVERNIGHT. THIS
WILL BEGIN TO MOVE TO THE SOUTHEAST DURING THE MORNING
HOURS...NEARING LAKE ERIE BY THIS EVENING. WITH THE COMBINATION OF
STEEPENING LOW LEVEL LAPSE RATES...INSTABILITY VALUES BETWEEN
500-1000 J/KG...AND REACHING CONVECTIVE SURFACE
TEMPERATURES...SHOWERS ARE EXPECTED TO DEVELOP ALONG WITH
SCATTERED THUNDERSTORMS. FREEZING LEVELS ARE RELATIVELY
LOW...WHICH COULD RESULT IN GRAUPEL/SMALL HAIL. IN ADDITION...LOW
FREEZING LEVELS WILL ALLOW WINDS AT THE TOP OF THE BOUNDARY LAYER
TO REACH 40-50 KTS...WHICH COULD ALSO RESULT IN GUSTY WINDS. HAVE
ADDED BOTH THE SMALL HAIL AND GUSTY WINDS MENTION TO AREAS WITH
HIGHER POPS. SPC HAS PLACED MOST OF THE REGION IN A 'SEE TEXT'
MENTION FOR TODAY/S CONVECTIVE OUTLOOK. HAVE ALSO SEEN FAIRLY GOOD
AGREEMENT IN PLACEMENT OF LINE OF SHOWERS WITH 00Z HIGH-RES NCEP
NMM/ARW ALONG WITH 00Z NSSL ARW AND 00Z NAM NEST...SO HAVE TRIED
TO TIME THIS LINE OUT DURING THE LATE AFTERNOON HOURS. WITH
PRECIPITATION GENERALLY DIURNALLY DRIVEN...HAVE BROUGHT ALL POPS
TO AN END BY MIDNIGHT. HIGH TEMPERATURES SHOULD RANGE FROM THE MID
60S NORTHEAST TO THE MID 70S SOUTHWEST...WHICH FOLLOWS THE
EXPECTED SKY COVER GRADIENT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ALTHOUGH UPPER LEVEL LOW WILL MOVE ACROSS NEW ENGLAND ON
MONDAY...ITS INFLUENCE WILL REMAIN ACROSS THE REGION. NAM/GFS/ECMWF
ALL HAVE SOLID AGREEMENT SHOWING ANOTHER SHORTWAVE ENTERING THE
NORTHERN COUNTIES DURING THE EARLY AFTERNOON AND MOVING SOUTH
THROUGHOUT THE DAY. THIS SHOULD SET OFF ANOTHER ROUND OF SCATTERED
SHOWERS...BUT UNLIKE TODAY...SLIGHT CHANCES IN THE TEMPERATURE
PROFILE WILL ALLOW FOR LESS INSTABILITY AND THEREFORE NO
THUNDERSTORMS. BY TUESDAY...MODELS BEGIN TO SHOW DISAGREEMENT FOR
TIMING OF SHORTWAVES...SO HAVE GONE WITH MORE GENERIC CHANCE POPS.
THROUGHOUT THE TIME PERIOD...SHOWERS SHOULD BE DIURNALLY DRIVEN...SO
HAVE GONE WITH DRY CONDITIONS MONDAY AND TUESDAY NIGHTS.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL UNDER THE INFLUENCE
OF THE UPPER LOW.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER FLOW BLOCK IS NAEFS/ECMWF-FORECAST TO MAINTAIN EASTERN
CONUS TROUGHING FOR THE REMAINDER OF THE WORK WEEK. COOL
TEMPERATURES MAY BE ANTICIPATED...BUT CONFIDENCE IN PRECIP
FORECAST IS MINIMAL AS SHORTWAVES IN FLOW WILL DEFINE MOISTURE
SUPPLY AND BOUNDARY POSITIONING.

FOR NOW...WILL MAINTAIN SLIGHT CHANCE...TO CHANCE POPS FOR THE
LONG TERM PERIOD...WITH THE HIGHER NUMBERS OVER THE EASTERN
COUNTIES WHERE LOWER CONVECTIVE TEMPERATURES CAN BE ANTICIPATED
UNDER COOLER MID LEVELS.

EARLY RETURNS FOR NEXT WEEKEND INDICATE THAT THE AFOREMENTIONED
TROUGH SHOULD BEGIN FILLING...RESULTING IN MODERATING TEMPERATURES.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
TERMINALS THIS AFTERNOON INTO THE EARLY EVENING AS A SURFACE LOW
PASSES NORTH OF THE AREA. BRIEF MVFR RESTRICTIONS WILL BE POSSIBLE
WITH SHOWERS AND STORMS. TEMPO GROUPS FOR THUNDERSTORMS ARE
FORECAST ACROSS THE TERMINALS STARTING ACROSS THE NORTH AT
KFKL/KFKL THIS AFTERNOON AND BECOMING MORE ORGANIZED AS THEY
SHIFT SOUTHWARD ACROSS THE PITTSBURGH METRO AND INTO KMGW BY
EVENING. A FEW OF THE STORMS MAY HAVE STRONG WINDS AND SMALL HAIL.

SHOWERS AND STORMS WILL DIMINISH QUICKLY AFTER SUNSET WITH VFR
CONDITIONS PREVAILING OVERNIGHT.

.OUTLOOK...MONDAY THROUGH FRIDAY...
AN UPPER LEVEL LOW WILL REMAIN OFF THE COAST OF NEW ENGLAND MONDAY
THROUGH THURSDAY, ALLOWING FOR AT LEAST A SLIGHT CHANCE OF SHOWERS
WITH BRIEF RESTRICTIONS EACH AFTERNOON, ESPECIALLY FOR LOCATIONS
EAST OF KPIT. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THIS
PERIOD. HIGH PRESSURE BUILDING INTO THE AREA ON FRIDAY BRING AN
END TO AFTERNOON SHOWERS WITH VFR CONDITIONS CONTINUING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 3, 3:35 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 AM EDT SUN JUN 3 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-041200-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
335 AM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 3, 1:38 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
138 PM EDT SUN JUN 3 2012

PAZ013-014-031800-
BUTLER PA-LAWRENCE PA-
138 PM EDT SUN JUN 3 2012

...SHOWERS WITH SMALL HAIL WILL AFFECT LAWRENCE AND WEST CENTRAL
BUTLER COUNTIES...

AT 135 PM EDT...A STRONG SHOWER WAS LOCATED 2 MILES NORTHWEST OF
NEW CASTLE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH SHOWERS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  BESSEMER...           NEW CASTLE...         HARLANSBURG...
  MCCONNELLS MILL...    SLIPPERY ROCK...      MORAINE STATE PARK...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 7 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 91 AND 107.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4105 7989 4083 8008 4097 8053 4111 8048

WOODRUM
Special weather statement, Jun 3, 2:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
224 PM EDT SUN JUN 3 2012

PAZ007-008-013>016-022-031915-
ARMSTRONG PA-BUTLER PA-CLARION PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-
VENANGO PA-
224 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHEASTERN
LAWRENCE...EXTREME WEST CENTRAL JEFFERSON...NORTHEASTERN
BUTLER...NORTHERN ARMSTRONG...SOUTHERN CLARION...SOUTHERN MERCER AND
SOUTHWESTERN VENANGO COUNTIES...

AT 218 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS
SOUTHEASTERN MERCER AND SOUTHERN VENANGO COUNTIES. THESE STORMS WERE
MOVING EAST AT 40 MPH INTO CLARION AND NORTHERN BUTLER COUNTIES.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  GROVE CITY...         CLINTONVILLE...       KENNERDELL...
  EAU CLAIRE...         EMLENTON...           KNOX...
  BRADYS BEND...        SLIGO...              RIMERSBURG...
  NEW BETHLEHEM...      LIMESTONE...          CLIMAX...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 122.
I-80 BETWEEN MILE MARKERS 15 AND 72.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4132 7986 4121 7920 4090 7925 4114 8028
      4128 8019

WOODRUM
Local storm report, Jun 3, 2:28 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 PM EDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             NEW CASTLE              40.99N  80.29W
06/03/2012  U0.75 INCH       LAWRENCE           PA   PUBLIC

            EVENT OCCURRED BETWEEN 125 PM 06/03/2012 AND 140 PM
            06/03/2012

0148 PM     HAIL             NEW CASTLE              41.05N  80.34W
06/03/2012  U0.25 INCH       LAWRENCE           PA   PUBLIC

            EVENT OCCURRED BETWEEN 133 PM 06/03/2012 AND 148 PM
            06/03/2012

0155 PM     HAIL             NEW CASTLE              40.99N  80.29W
06/03/2012  U0.75 INCH       LAWRENCE           PA   PUBLIC

            EVENT OCCURRED BETWEEN 140 PM 06/03/2012 AND 155 PM
            06/03/2012

0158 PM     HAIL             NEW BEDFORD             41.10N  80.51W
06/03/2012  U0.75 INCH       LAWRENCE           PA   PUBLIC

            EVENT OCCURRED BETWEEN 143 PM 06/03/2012 AND 158 PM
            06/03/2012

0202 PM     HAIL             SLIPPERY ROCK           41.03N  80.05W
06/03/2012  U0.50 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 147 PM 06/03/2012 AND 202 PM
            06/03/2012

0206 PM     HAIL             WEST SUNBURY            41.02N  79.88W
06/03/2012  U0.25 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 151 PM 06/03/2012 AND 206 PM
            06/03/2012

0211 PM     HAIL             MERCER                  41.23N  80.23W
06/03/2012  U0.25 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 156 PM 06/03/2012 AND 211 PM
            06/03/2012

0212 PM     HAIL             SLIPPERY ROCK           41.03N  80.05W
06/03/2012  U0.88 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 157 PM 06/03/2012 AND 212 PM
            06/03/2012

0213 PM     HAIL             WEST SUNBURY            41.02N  79.88W
06/03/2012  U0.50 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 158 PM 06/03/2012 AND 213 PM
            06/03/2012

&&

EVENT NUMBER PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
Special weather statement, Jun 3, 2:28 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 PM EDT SUN JUN 3 2012

PAZ014-015-022-031900-
ARMSTRONG PA-BUTLER PA-CLARION PA-
228 PM EDT SUN JUN 3 2012

...A STRONG THUNDERSTORM WILL AFFECT ARMSTRONG...CENTRAL BUTLER AND
EXTREME SOUTHWESTERN CLARION COUNTIES...

AT 225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF BUTLER...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MORAINE STATE PARK... BUTLER...             HOOKER...
  SAXONBURG...          CHICORA...            LERNERVILLE...
  SARVER...             MUFF...               KITTANNING...
FORD CITY...            CROOKED CREEK LAKE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4090 7929 4063 7952 4087 8012 4109 8004

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:38 PM EDTSpecial Weather StatementPBZLawrence22 min
Jun 3, 1:52 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence38 min
Jun 3, 2:24 PM EDTSpecial Weather StatementPBZClarion51 min
Jun 3, 2:28 PM EDTSpecial Weather StatementPBZArmstrong, Butler32 min
Jun 3, 3:00 PM EDTSpecial Weather StatementPBZArmstrong45 min
Jun 3, 3:03 PM EDTSpecial Weather StatementPBZJefferson27 min
Jun 3, 3:12 PM EDTSpecial Weather StatementPBZJefferson48 min
Jun 3, 3:30 PM EDTSpecial Weather StatementPBZVenango45 min
Jun 3, 3:37 PM EDTSpecial Weather StatementPBZWestmoreland38 min
Jun 3, 3:54 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Venango36 min
Jun 3, 4:30 PM EDTSpecial Weather StatementPBZArmstrong45 min
Jun 3, 4:44 PM EDTSpecial Weather StatementPBZAllegheny46 min
Jun 3, 5:10 PM EDTSpecial Weather StatementPBZAllegheny35 min
Jun 3, 5:17 PM EDTSpecial Weather StatementPBZWestmoreland43 min
Jun 3, 5:33 PM EDTSpecial Weather StatementPBZBeaver42 min
Jun 3, 5:42 PM EDTSpecial Weather StatementPBZWestmoreland48 min
Jun 3, 5:51 PM EDTSpecial Weather StatementPBZAllegheny24 min
Jun 3, 5:55 PM EDTSpecial Weather StatementPBZWestmoreland20 min
Jun 3, 6:15 PM EDTSpecial Weather StatementPBZFayette45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.